Alert archive / Alabama / Red Flag Warnings in 2008
Red Flag Warning 80, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Nov 19, 2008, 4:41 AM CST for 10 counties in Alabama. It took effect at Nov 19, 2008, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2008, 4:41 AM CST (10:41 UTC)
- In effect from
- Nov 19, 2008, 11:00 AM CST
- Expired
- Nov 19, 2008, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2476 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 191041 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 441 AM CST WED NOV 19 2008 ...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON FOR SOUTHWEST ALABAMA AND THE WEST FLORIDA PANHANDLE FOR LONG DURATION OF LOW HUMIDITY... .A LARGE HIGH BEHIND A FRONT WHICH MOVED PAST YESTERDAY IS POURING MORE DRY AIR INTO THE AREA. ALZ061>064-191145- /O.CAN.KMOB.FW.A.0070.081119T1800Z-081119T2300Z/ UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN- 441 AM CST WED NOV 19 2008 ...FIRE WEATHER WATCH IS CANCELLED FOR COASTAL MOBILE AND BALDWIN COUNTIES DUE TO HUMIDITY NOT MEETING CRITERIA... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE FIRE WEATHER WATCH FOR COASTAL MOBILE AND BALDWIN COUNTIES. LATEST CALCULATIONS SHOW RELATIVE HUMIDITY WILL NOT FALL BELOW 25 PERCENT FOR A SUFFICIENT PERIOD NOR COVERAGE TO WARRANT A RED FLAG WARNING. $$ FLZ001>006-192300- /O.UPG.KMOB.FW.A.0070.081119T1800Z-081119T2300Z/ /O.NEW.KMOB.FW.W.0080.081119T1700Z-081119T2300Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 441 AM CST WED NOV 19 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON IN THE WEST FLORIDA PANHANDLE DUE TO LOW RELATIVE HUMIDITY BELOW 35 PERCENT IN EXCESS OF FOUR HOURS... THE NATIONAL WEATHER SERVICE IN MOBILE HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. MODERATE NORTHERLY WIND NEAR THE SURFACE WILL DIMINISH AS A HIGH MOVES OVER THE AREA. THE FRONT THAT PASSED THE CWA YESTERDAY PRECEDED THE HIGH WHICH CONTINUES POURING DRY AIR INTO THE REGION. THESE CONDITIONS WILL AFFECT THE WESTERN FLORIDA PANHANDLE WEDNESDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL BRING EXPLOSIVE FIRE GROWTH POTENTIAL. $$ ALZ051>060-192300- /O.UPG.KMOB.FW.A.0070.081119T1800Z-081119T2300Z/ /O.NEW.KMOB.FW.W.0080.081119T1800Z-081119T2300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON- 441 AM CST WED NOV 19 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON IN PORTIONS OF INLAND SOUTHWEST ALABAMA DUE TO LOW RELATIVE HUMIDITY BELOW 25 PERCENT IN EXCESS OF FOUR HOURS... THE NATIONAL WEATHER SERVICE IN MOBILE HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. MODERATE NORTHERLY WIND NEAR THE SURFACE WILL DIMINISH AS A HIGH MOVES OVER THE AREA. THE FRONT THAT PASSED THE AREA YESTERDAY PRECEDED THIS HIGH WHICH CONTINUES POURING DRY AIR INTO THE REGION. THESE CONDITIONS WILL AFFECT SOUTHWEST ALABAMA WEDNESDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL BRING EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KMOB 192025 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 225 PM CST WED NOV 19 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR PORTIONS OF SOUTHWEST ALABAMA THE WEST FLORIDA PANHANDLE DUE TO LOW RELATIVE HUMIDITY... .RELATIVE HUMIDITY VALUES WILL REMAIN BELOW RED FLAG WARNING CRITERIA THROUGH 5 PM CST. HIGH PRESSURE OVER THE NORTHERN GULF OF MEXICO WILL MOVE SOUTH TONIGHT AS A COLD APPROACHES FROM THE NORTH. A LIGHT SOUTHWEST WIND THIS EVENING WILL INCREASE SURFACE MOISTURE...SO RELATIVE HUMIDITY VALUES ON THURSDAY WILL REMAIN ABOVE WARNING CRITERIA. ALZ051>060-FLZ001>006-192300- /O.CON.KMOB.FW.W.0080.000000T0000Z-081119T2300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-INLAND ESCAMBIA-COASTAL ESCAMBIA- INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA- COASTAL OKALOOSA- 225 PM CST WED NOV 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... RELATIVE HUMIDITY VALUES WILL REMAIN BELOW RED FLAG WARNING CRITERIA THROUGH 5 PM CST. HIGH PRESSURE OVER THE NORTHERN GULF OF MEXICO WILL MOVE SOUTH TONIGHT AS A COLD APPROACHES FROM THE NORTH. A LIGHT SOUTHWEST WIND THIS EVENING WILL INCREASE SURFACE MOISTURE...SO RELATIVE HUMIDITY VALUES ON THURSDAY WILL REMAIN ABOVE WARNING CRITERIA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL BRING EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Nov 18, 3:48 PM CST, 12 hours 53 minutes earlier.
Area forecast discussion, Nov 18, 3:48 PM CST, 12 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
348 PM CST TUE NOV 18 2008
.SYNOPSIS...A FEW THING HAVE CHANGED FROM YESTERDAY IN THE UPPER AIR
MAPS...WITH YESTERDAYS GREAT BASIN HIGH GETTING PUSHED SOUTH BY ALL
THE SHORTWAVE ENERGY...TO OVER NORTHERN MX...WHILE THE SHORTWAVE OVER
THE EASTERN CONUS WHICH PUSHED THE FRONT ACROSS THE AREA LAST NIGHT
HAS ORGANIZED INTO A CLOSED LOW...CURRENTLY OVER THE DELMARVA REGION.
SURFACE HIGH PRESSURE HAS SHIFTED EAST...TO OVER THE MISS RIVER
VALLEY AT THIS TIME...WITH LAST NIGHTS FRONT OVER THE GULF AND
HEADING SOUTH. THE DRIEST PART OF THE AIRMASS BEHIND THE FRONT HAS
PUSHED THE FARTHEST SOUTH OVER THE EASTERN CONUS...MAINLY TOWARDS THE
FL PENINSULA. UPPER AIR STATIONS TO THE NORTH AND NORTHEAST REPORTED
AROUND 0.20 OF PRECIP WATER...AROUND 35% OR SEASONAL.
&&
.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...GUIDANCE IS
ADVERTISING SURFACE HIGH PRESSURE MOVING FROM OVER THE MID MISS RIVER
VALLEY TO OVER THE NORTHERN GULF COAST INTO WEDNESDAY NIGHT AS A STRONG
SHORTWAVE MOVES SOUTH OVER THE GREAT LAKES TO THE MID ATLANTIC
REGION. THIS WILL PUSH A FRONT SOUTH...TO OVER THE CENTRAL PLAINS AND
MID MISS RIVER VALLEY BY WEDNESDAY EVENING...OVER THE FA
THURSDAY AFTERNOON/EVENING. A SECOND FRONT IS HOT ON THE FIRST FRONTS
HEELS...PUSHING OVER THE PLAINS/MID MISS RIVER VALLEY AS A SECOND
SHORTWAVE MOVES OVER THE GREAT LAKES/OHIO RIVER VALLEY
THURSDAY/THURSDAY NIGHT.
MOS TEMPS ARE IN PRETTY GOOD AGREEMENT...WITH A DEGREE OR TWO
SEPARATING THEM FOR TONIGHTS LOWS.
OVERNIGHT TEMPS STILL EXPECTED TO DROP TO NEAR RECORD LEVELS TONIGHT...
ESPECIALLY NORTH OF THE FL/AL STATE LINE. SOME RECORDS FOR THE
PROVERBIAL RECORD:
11/19
MOBILE 25
PENSACOLA 27
ANDALUSIA 25
EVERGREEN 27
FAIRHOPE 26
HIGHLAND HOME 24
WAYNESBORO 23
.LONG TERM (FRIDAY ON)...WITH ANOTHER SHORTWAVE DIVING SOUTH OVER
THE EASTERN CONUS...ANOTHER FRONT MOVES OVER THE FA FRIDAY
AFTERNOON/EVENING...RESULTING IN ANOTHER COOL SATURDAY. SURFACE HIGH PRESSURE
PUSHES OVER THE SOUTHEASTERN CONUS BY SUNDAY...WITH GUIDANCE ADVERTISING
A RETURN TO SEASONAL TEMPS FOR THE LAST THREE DAYS OF THE FORECAST.
&&
.MARINE...A LARGE AREA OF HIGH PRESSURE NORTH OF THE MARINE AREA
WILL SLOWLY SETTLE SOUTHWARD ACROSS THE NORTHEASTERN GULF OF MEXICO
ON WEDNESDAY. A STRONG OFFSHORE FLOW THIS EVENING WILL WEAKEN
CONSIDERABLY LATE TONIGHT AS THE HIGH MOVES OVER THE AREA. HIGH
PRESSURE AND A GENERAL LIGHT WIND FLOW WILL THEN CONTINUE THROUGH
LATE THURSDAY...BUT A STRONG NORTHERLY WIND FLOW WILL RESUME LATE IN
THE WEEK BEHIND YET ANOTHER COLD FRONT THAT IS EXPECTED TO MOVE
SOUTH ACROSS THE MARINE AREA THURSDAY NIGHT OR EARLY FRIDAY. /22
&&
.FIRE WEATHER...MODERATE NORTHERLY LOW LEVEL FLOW WILL EASE INTO
MID WEEK AS HIGH PRESSURE MOVES OVER THE AREA...BUT ANOTHER FRONT
WILL CROSS THE AREA THURSDAY AFTERNOON INTO THURSDAY EVENING...WITH
YET ANOTHER FRONT CROSSING THE AREA FRIDAY AFTERNOON/EVENING. AIRMASS
IS EXPECTED TO REMAIN DRY THROUGH THE FORECAST PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 32 59 42 68 41 / 00 00 00 00 00
PENSACOLA 34 59 43 70 43 / 00 00 00 00 00
DESTIN 36 57 47 69 46 / 00 00 00 00 00
EVERGREEN 25 58 35 67 36 / 00 00 00 00 00
WAYNESBORO 24 60 30 66 34 / 00 00 00 00 00
CAMDEN 27 57 37 63 35 / 00 00 00 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH FROM NOON WEDNESDAY TO 5 PM WEDNESDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
FL...FIRE WEATHER WATCH FROM NOON WEDNESDAY TO 5 PM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
RED FLAG WARNING UNTIL 5 PM TUESDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
COASTAL WALTON...INLAND ESCAMBIA...INLAND OKALOOSA...AND
INLAND SANTA ROSA.
RED FLAG WARNING FROM NOON WEDNESDAY TO 5 PM WEDNESDAY FOR THE
FOLLOWING ZONES: AND COASTAL WALTON.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM TUESDAY FOR THE FOLLOWING ZONES:
AND MOBILE BAY.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM.
&&
22/16Hazardous weather outlook, Nov 18, 6:20 AM CST, 22 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 620 AM CST TUE NOV 18 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-191200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 620 AM CST TUE NOV 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. HIGH PRESSURE WILL BE BUILDING TOWARD THE REGION TODAY AND WILL SETTLE OVER ALABAMA AND MISSISSIPPI TONIGHT. STRONG COLD AIR ADVECTION TODAY...WITH MODERATE TO STRONG NORTHERLY FLOW IN THE STEEPER GRADIENT TO THE EAST OF THE APPROACHING HIGH PRESSURE...WILL RESULT IN TEMPERATURES WELL BELOW NORMAL TODAY AND TONIGHT. EXPECT NEAR RECORD LOW MINIMUM TEMPERATURES TONIGHT...WITH MOST OF THE AREA SEEING TEMPERATURES AT OR BELOW FREEZING. LOOK FOR OVERNIGHT MINIMUM TEMPERATURES TO FALL INTO THE MID TO UPPER 20S ACROSS MOST OF THE INTERIOR ZONES TONIGHT...WITH LOWER 30S CLOSER TO THE COAST. SOME MID 30S OVERNIGHT MIN TEMPS ALONG THE BEACHES. EVERYONE IS ENCOURAGED TO FOLLOW THE APPROPRIATE PROTECTIVE COLD WEATHER PRACTICES. A STRONG OFFSHORE WIND FLOW OF 20 TO 25 KNOTS WILL DEVELOP OVER THE COASTAL WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE TODAY AND CONTINUE AT LEAST INTO THE EVENING HOURS TONIGHT AS HIGH PRESSURE APPROACHES FROM THE NORTHWEST. THESE WINDS WILL PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. LOW AFTERNOON HUMIDITIES TODAY AND AGAIN ON WEDNESDAY SUGGEST AN INCREASED RISK FOR WILDFIRES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HIGH PRESSURE WILL MAINTAIN THE DRY CONDITIONS AND THE RISK OF WILDFIRE THROUGH THE LATE PART OF THIS WEEK AND INTO THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER IS NOT REQUIRED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2008Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.